MAUDE Adverse Event Report: RICHARD WOLF GMBH N/A; COAG. BIOPSY FORCEPS BY TAUBER

RICHARD WOLF GMBH N/A; COAG. BIOPSY FORCEPS BY TAUBER
Model Number 8650.624
Medical Device Problem Codes Failure to Power Up (1476); Blocked Connection (2888); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint closed.Rwmic will submit a follow up report if new information becomes available.Results of the device investigation revealed the reported condition, forceps would not function when attached to cautery cord, was verified.The device was evaluated using visual, functional and electrical test methods and it was found that the jaws were dull and not cutting cleanly enough to form a closed circuit, fairly normal wear and tear when used frequently.In the ifu, ga-d324, the user is told to "run through the checks before and after each use", "important: do not use products which are damaged or incomplete or have loose parts.Return damaged products together with the loose parts for repair.Do not attempt to do any repairs yourself".
 
Event or Problem Description
It was reported to richard wolf by the user facility: customer was using the tauber forceps during a case, attached to the cautery cord and would not function.Tried another cautery and still did not work.Opened a green bugbee and attached to cautery coard and used that on the patient.The patient was under anesth.Longer than anticipated due to getting equipment/instrument that worked.Additional details (due diligence): procedure: tur bladder tumor.Device settings: unknown, instrument never worked once hooked up to cautery.Will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.Results of the device investigation in the manufactuers narrative.

Brand Name
N/A
Common Device Name
COAG. BIOPSY FORCEPS BY TAUBER
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key12051854
Report Number1418479-2021-00023
Device Sequence Number3502418
Product Code FBO
UDI-Device Identifier04055207018408
UDI-Public04055207018408
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K011496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8650.624
Device Catalogue Number8650.624
Device Lot Number1410270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR